Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 154, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Nov 3, 2024, 2:24 AM CST for Lincoln County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2024, 2:24 AM CST (08:24 UTC)
- Expired
- Nov 3, 2024, 3:00 AM CST
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Lincoln County, OK
The radar
The Norman radar (KTLX), 55 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 2, 11:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Nov 3, 1:40 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 3, 2:24 AM CST, 0 minutes earlier. Its key messages:
- Updated at 220 AM CST Sun Nov 3 2024 -Showers and Storms are ongoing across Oklahoma and northern Texas, with storms continuing through Sunday and into Monday. -Severe weather risk will continue Sunday through Monday, with strong winds and a couple possible tornadoes the main concern. -Cooler weather will move in Tuesday through the end of the week, with a brief warmup on Wednesday. -Rain chances return Wednesday night through Saturday.
Area forecast discussion, Nov 3, 2:24 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
224 AM CST Sun Nov 3 2024
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 220 AM CST Sun Nov 3 2024
-Showers and Storms are ongoing across Oklahoma and northern Texas,
with storms continuing through Sunday and into Monday.
-Severe weather risk will continue Sunday through Monday, with
strong winds and a couple possible tornadoes the main concern.
-Cooler weather will move in Tuesday through the end of the week,
with a brief warmup on Wednesday.
-Rain chances return Wednesday night through Saturday.
&&
.NEAR TERM...
(Today and tonight)
Issued at 220 AM CST Sun Nov 3 2024
Showers and storms are ongoing across Oklahoma and western north
Texas, with widespread heavy rains across most of the region. These
heavy rains, along with the areas of heavy rainfall from the
previous day, will likely result in widespread flooding concerns
across the region, with increasing flash flood concerns in the areas
of heaviest rainfall. With precipitable water values > 1.2" across
the region and surges of higher values through the area expected to
continue through Monday, flooding will be a persistent concern. A
Flood Watch across northern Texas, as well as southern, and portions
of central and northern Oklahoma will continue through Monday night.
Severe thunderstorms are also possible with these storms through
Sunday. Strong enhanced shear with a strong low level jet over the
region will help enhance the ongoing storms, with widespread 0-6km
shear of >40kts. With 0-1km shear >20kts, tornadoes will be possible
through the early morning hours, in particular within discrete cells
ahead of the line of storms. Limited instability (~1000-1500 MUCAPE)
will help keep the chances of widespread severe low.
Zwink
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 220 AM CST Sun Nov 3 2024
With the passage of the line of storms early Sunday morning, warm
air advection behind the line will result in scattered
thunderstorms, some of which may become severe as instability
increases with primarily a gusty wind threat. Through the afternoon
and into the evening, increasing instability and more favorable wind
shear will lead to a higher chance for organized severe weather, and
as the storms form into a line, QLCS tornadoes may be possible. With
the continued precipitation, flooding and flash flooding will
continue to be a threat. Precipitation will again be possible
Monday, as the upper level cyclone shifts eastward out of the
region.
Zwink
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 220 AM CST Sun Nov 3 2024
As the upper level cyclone shifts northeast, cooler and dry
conditions Tuesday. A brief warmup with a surge of southerly winds
is expected on Wednesday, ahead of another trough digging into the
region. Moisture advection Wednesday night into Thursday will result
in a return of precipitation chances ahead of the arrival of the
upper level trough Friday into Saturday.
Zwink
&&
.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Sun Nov 3 2024
Current synoptic scale weather system will persist through the
entire forecast period resulting in lowering ceilings and
visibilities with thunderstorms and rain affecting all of our
terminals. Expect periods of mostly MVFR conditions to brief
periods of IFR conditions. Terminals KCSM & KWWD in western
Oklahoma could see a lull in the storm activity around 12Z with
convection building back in by 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 61 70 48 / 90 80 100 30
Hobart OK 72 58 71 43 / 80 80 80 20
Wichita Falls TX 74 63 75 47 / 90 80 90 10
Gage OK 73 49 62 37 / 30 50 80 50
Ponca City OK 71 59 70 46 / 80 60 100 50
Durant OK 77 66 77 53 / 90 100 100 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday afternoon for OKZ007-008-012-013-
017>020-023>032-035>048-050>052.
TX...Flood Watch through Monday afternoon for TXZ083>090.
&&
NEAR TERM...14
SHORT TERM...14
LONG TERM....14
AVIATION...68In the hours before
Special weather statement, Nov 3, 12:18 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Norman OK
1218 AM CDT Sun Nov 3 2024
TXZ087-030545-
Knox TX-
1218 AM CDT Sun Nov 3 2024
...Strong thunderstorms will impact portions of Knox County through
1245 AM CDT...
At 1218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Grow to 5 miles west of
Rochester. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Munday, Knox City, Benjamin, Goree, Vera, Truscott, Rhineland, and
Gilliland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9999 3384 10000 3384 9984 3382 9983
3382 9976 3380 9975 3381 9974 3380 9973
3382 9972 3380 9970 3383 9969 3381 9966
3382 9964 3379 9960 3378 9958 3380 9958
3379 9956 3359 9947 3340 9947
TIME...MOT...LOC 0518Z 245DEG 40KT 3375 10013 3332 9996
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WareSpecial weather statement, Nov 3, 12:25 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Norman OK
1225 AM CDT Sun Nov 3 2024
OKZ018-019-024-025-030600-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
1225 AM CDT Sun Nov 3 2024
...A strong thunderstorm will impact portions of southeastern
Kingfisher, western Oklahoma, southwestern Logan and northeastern
Canadian Counties through 100 AM CDT...
At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm over
western Oklahoma City, moving north at 35 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Oklahoma City, western Edmond, Guthrie, Yukon, Bethany,
Warr Acres, The Village, Piedmont, Nichols Hills, Cashion, Woodlawn
Park, Seward, Navina, Wiley Post Airport, The Fairgrounds, Downtown
Edmond, and Will Rogers Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 9760 3545 9780 3587 9768 3578 9737
TIME...MOT...LOC 0524Z 199DEG 31KT 3549 9767
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SIXSpecial weather statement, Nov 3, 12:26 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Norman OK
1226 AM CDT Sun Nov 3 2024
OKZ039-030600-
Stephens OK-
1226 AM CDT Sun Nov 3 2024
...A strong thunderstorm will impact portions of central Stephens
County through 100 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Corum, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Duncan, Comanche, Bray, Corum, northern Waurika Lake, and Empire
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3434 9814 3442 9814 3468 9788 3468 9779
3453 9761 3429 9798 3429 9807
TIME...MOT...LOC 0526Z 225DEG 32KT 3438 9804
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WareSpecial weather statement, Nov 3, 1:14 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Norman OK
114 AM CDT Sun Nov 3 2024
OKZ027-028-039-040-030645-
Grady OK-Stephens OK-Garvin OK-McClain OK-
114 AM CDT Sun Nov 3 2024
...A strong thunderstorm will impact portions of northwestern Garvin,
southeastern Grady, northwestern Stephens and southwestern McClain
Counties through 145 AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Marlow, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Duncan, Marlow, Lindsay, Bray, Alex, Bradley, Cox City, and Erin
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 9785 3458 9803 3500 9777 3485 9749
TIME...MOT...LOC 0614Z 213DEG 36KT 3460 9790
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WareLocal storm report, Nov 3, 1:44 AM CST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
144 AM CST Sun Nov 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM Tstm Wnd Gst 4 NW Walters 34.40N 98.36W
11/03/2024 M65 MPH Cotton OK Mesonet
Edits previous tstm wnd gst report from 4 NW
Walters.
&&Local storm report, Nov 3, 1:54 AM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
154 AM CST Sun Nov 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM Tstm Wnd Gst 7 NW Velma 34.53N 97.75W
11/03/2024 M64 MPH Stephens OK Mesonet
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:12 PM CDT | River Flood Advisory | OUN | Cotton | 48 hr |
| Nov 2, 8:14 PM CDT | River Flood Advisory | OUN | Comanche, Cotton | 13 hr |
| Nov 2, 8:36 PM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 13 hr |
| Nov 2, 9:45 PM CDT | Areal Flood Advisory | OUN | Garvin, McClain | 3 hr |
| Nov 2, 9:50 PM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| Nov 2, 10:20 PM CDT | Areal Flood Advisory | OUN | McClain, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Nov 2, 10:53 PM CDT | Special Weather Statement | OUN | Kiowa | 37 min |
| Nov 2, 11:20 PM CDT | Special Weather Statement | OUN | Pottawatomie | 25 min |
| Nov 2, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 52 min |
| Nov 2, 11:27 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Nov 2, 11:32 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Nov 2, 11:36 PM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson | 3 hr |
| Nov 2, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 47 min |
| Nov 2, 11:50 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 115 min |
| Nov 3, 12:04 AM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| Nov 3, 12:09 AM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Grady | 3 hr |
| Nov 3, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 51 min |
| Nov 3, 12:25 AM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Nov 3, 12:26 AM CDT | Special Weather Statement | OUN | Stephens | 34 min |
| Nov 3, 12:32 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Nov 3, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 42 min |
| Nov 3, 12:49 AM CDT | Flash Flood Warning | OUN | Canadian, Logan, Oklahoma | 3 hr |
| Nov 3, 12:52 AM CDT | Areal Flood Advisory | OUN | Grady, Stephens | 3 hr |
| Nov 3, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| Nov 3, 1:14 AM CDT | Special Weather Statement | OUN | Stephens | 31 min |
| Nov 3, 1:17 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma | 43 min |
| Nov 3, 1:21 AM CDT | Tornado Warning | OUN | Cleveland, Lincoln, Oklahoma | 39 min |
| Nov 3, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 30 min |
| Nov 3, 1:33 AM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan, Payne | 3 hr |
| Nov 3, 1:38 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 52 min |
| Nov 3, 1:47 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Nov 3, 1:54 AM CDT | Tornado Warning | OUN | Lincoln, Logan, Oklahoma | 51 min |
| Nov 3, 1:55 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Nov 3, 1:05 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| Nov 3, 1:06 AM CST | Severe Thunderstorm Warning | OUN | Grady, Stephens | 39 min |
| Nov 3, 1:07 AM CST | Tornado Warning | OUN | Stephens | 23 min |
| Nov 3, 1:13 AM CST | Areal Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Nov 3, 1:15 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 45 min |
| Nov 3, 1:16 AM CST | Tornado Warning | OUN | Cleveland, McClain, Oklahoma | 29 min |
| Nov 3, 1:28 AM CST | Tornado Warning | OUN | Garvin, Grady, Stephens | 32 min |
| Nov 3, 1:30 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 45 min |
| Nov 3, 1:31 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 44 min |
| Nov 3, 1:37 AM CST | Tornado Warning | OUN | Garvin, Grady, McClain, Stephens | 23 min |
| Nov 3, 1:41 AM CST | Flash Flood Warning | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 3 hr |
| Nov 3, 1:54 AM CST | Tornado Warning | OUN | Garvin, McClain | 36 min |
| Nov 3, 1:56 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 49 min |
| Nov 3, 1:58 AM CST | Tornado Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 32 min |
| Nov 3, 2:00 AM CST | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 45 min |
| Nov 3, 2:02 AM CST | Tornado Warning | OUN | Cleveland, Oklahoma | 43 min |
| Nov 3, 2:07 AM CST | Areal Flood Warning | OUN | Caddo, Canadian, Grady | 3 hr |
| Nov 3, 2:07 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 23 min |
| Nov 3, 2:12 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 48 min |
| Nov 3, 2:20 AM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Stephens | 40 min |
| Nov 3, 2:41 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Payne, Pottawatomie, Seminole | 49 min |
| Nov 3, 2:42 AM CST | Severe Thunderstorm Warning | OUN | Coal, Garvin, Hughes, Johnston, McClain, Murray and 3 more | 48 min |
| Nov 3, 2:53 AM CST | Areal Flood Warning | OUN | Canadian, Logan, Oklahoma | 2 hr |
| Nov 3, 3:01 AM CST | Tornado Warning | OUN | Hughes, Pottawatomie, Seminole | 29 min |
| Nov 3, 3:04 AM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 41 min |
| Nov 3, 3:23 AM CST | Areal Flood Warning | OUN | Kingfisher, Logan, Payne | 112 min |
| Nov 3, 3:25 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc and 1 more | 50 min |
| Nov 3, 3:26 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 49 min |
| Nov 3, 3:26 AM CST | Tornado Warning | OUN | Hughes, Seminole | 15 min |
| Nov 3, 3:40 AM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 36 min |
| Nov 3, 3:41 AM CST | River Flood Warning | OUN | Pottawatomie, Seminole | 26 hr |
| Nov 3, 3:49 AM CST | Areal Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 86 min |
| Nov 3, 4:13 AM CST | Special Weather Statement | OUN | Coal, Johnston | 32 min |
| Nov 3, 4:14 AM CST | Special Weather Statement | OUN | Love, Marshall | 31 min |
| Nov 3, 4:24 AM CST | Areal Flood Advisory | OUN | Carter, Murray | 3 hr |
| Nov 3, 6:09 AM CST | River Flood Warning | OUN | Oklahoma | 16 hr |
| Nov 3, 7:10 AM CST | Special Weather Statement | OUN | Bryan | 35 min |
| Nov 3, 7:38 AM CST | Severe Thunderstorm Warning | OUN | Love | 52 min |
| Nov 3, 8:17 AM CST | Flash Flood Warning | OUN | Carter, Love, Marshall | 3 hr |
| Nov 3, 8:36 AM CST | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 22 hr |
| Nov 3, 8:40 AM CST | River Flood Advisory | OUN | Canadian, Oklahoma | 23 hr |
| Nov 3, 9:06 AM CST | Special Weather Statement | OUN | Caddo | 24 min |
| Nov 3, 9:09 AM CST | Special Weather Statement | OUN | Lincoln | 36 min |
| Nov 3, 9:15 AM CST | Special Weather Statement | OUN | Oklahoma | 30 min |
| Nov 3, 9:16 AM CST | Special Weather Statement | OUN | Seminole | 29 min |
| Nov 3, 9:20 AM CST | Special Weather Statement | OUN | Harmon | 25 min |
| Nov 3, 9:47 AM CST | Special Weather Statement | OUN | Greer | 28 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.